MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number A2020-080
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The customer reported the device was discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The 2.0x40mm armada 14 device referenced in b5 is being filed under a separate medwatch mfr number.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified lesion in the anterior tibial vein.A 2.0 x 40 mm and 2.0 x 80 mm armada balloon dilatation catheters (bdc) ruptured.One balloon was inflated once, the other balloon was inflated twice.Both were inflated to nominal pressure and both ruptured at nominal pressure.The procedure was completed after use of the devices with satisfactory results.There was no clinically significant delay in the procedure and no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001.The device was not returned for analysis.The lot history record for this product could not be reviewed and a similar complaint query could not be performed because the lot number was not reported.Based on the information provided, the balloon ruptures appears to be due to case circumstances.It is likely that the ruptures occurred due to interaction with lesion which was described as heavily calcified.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA 14 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8908440
Report Number2024168-2019-10957
Device Sequence Number2716852
Product Code DQY
UDI-Device Identifier08717648155970
UDI-Public08717648155970
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA2020-080
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/26/2019
Supplement Date Received by Manufacturer09/19/2019
Initial Report FDA Received Date08/19/2019
Supplement Report FDA Received Date10/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1